Q and A

Question

HIV meds made me sick before but now I am pregnant…

I found out I was HIV positive in 2009 and by then my CD4 was 350.

In January 2015 I started taking Trivenz but this made me very very very sick and it went on for 3 months. I decided to stop it as my doctor was not giving me proper advice.

Now i am pregnant and my CD4 is 202.

I’ve never been sick since then but now my new doctor wants me to take medication again because of my baby. What do i do because i don’t want to feel sick like before.

Answer

Hi there

Congratulations on your pregnancy. This must be an exciting time and so you will need a good team to support you over the next few months.

Did you talk to your doctor about your previous experiences? It sounds like you are one of the people who have difficultly with side effects to the main drug in Atroiza.

So although side effects to efavirenz usually get easier, a few people just need to use a different treatment.

Your doctor needs to understand this and give you an option of a different treatment. For example, instead of Trivenz there will be at least one other combinations in SA.

Your doctor is giving you good information about needing treatment though. This is both for your health (as your CD4 count has dropped to 200) and to protect your baby during the pregnancy.

Please let me know what your doctor says if you’d like more information.

2 comments

  1. Simon Collins

    Hi Zinne, it is good your are on treatment and that you are sticking with it past the first month. Most people find any side effects get easier now. Also, Tribuss and Atenef contain the same drugs – they are just made by different manufacturers. You CD4 count should gradually start to increase again to safer levels. Pls let us know if you have questions after your next results.

  2. Zinne

    Hi l’m on tribuss for r month now ,l feel tired, hungry after 30 minutes after I was on atenef my bones were sore, always feeling cold even if it hot out side. After 3 months at clinic they gave me tribuss ,l’very just finished medication for 28 day but the tiredness owns go r way.l’m very active and l look health. My cd4 -119 before l start medication.still waiting new cd4.

Comment

Your email address will not be published. Required fields are marked *